June  2020, 40(6): 3837-3855. doi: 10.3934/dcds.2020169

Indefinite nonlinear diffusion problem in population genetics

Tokyo University of Marine Science and Technology, 4-5-7 Kounan, Minato-ku, Tokyo, 108-8477, Japan

Received  April 2019 Revised  January 2020 Published  March 2020

We study the following Neumann problem in one dimension,
$ \left\{ {\begin{array}{*{20}{l}}\begin{array}{l}{u_t} = du'' + g(x){u^2}(1 - u)\quad {\rm{in}}\quad (0,1) \times (0,\infty ),\;\\0 \le u \le 1\quad {\rm{in}}\quad (0,1) \times (0,\infty ),\;\\u'(0,t) = u'(1,t) = 0\quad {\rm{in}}\quad (0,\infty ),\end{array}\end{array}} \right.$
where
$ g $
changes sign in
$ (0, 1) $
. This equation models the "complete dominance" case in population genetics of two alleles. It is known that this equation has a nontrivial stable steady state
$ U_d $
for
$ d $
sufficiently small. We show that
$ U_d $
is a unique nontrivial steady state under a condition
$ \int_{0}^1\, g(x)\, dx\geq 0 $
and some other additional condition.
Citation: Kimie Nakashima. Indefinite nonlinear diffusion problem in population genetics. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3837-3855. doi: 10.3934/dcds.2020169
References:
[1]

Y. Lou and T. Nagylaki, A semilinear parabolic system for migration and selection in population gentics, J. Differential Equations, 181 (2002), 388-418.  doi: 10.1006/jdeq.2001.4086.  Google Scholar

[2]

Y. LouT. Nagylaki and W.-M. Ni, An introduction to migration-selection PDE models, Discrete Contin. Dyn. Syst., 33 (2013), 4349-4373.  doi: 10.3934/dcds.2013.33.4349.  Google Scholar

[3]

Y. LouW.-M. Ni and L. Su, An indefinite nonlinear diffusion problem in population genetics. Ⅱ. Stability and multiplicity, Discrete Contin. Dyn. Syst., 27 (2010), 643-655.  doi: 10.3934/dcds.2010.27.643.  Google Scholar

[4]

T. Nagylaki, Conditions for the existence of clines, Genetics, 80 (1975), 595-615.   Google Scholar

[5]

T. Nagylaki, Polymorphism in multiallelic migration-selection models with dominance, Theoret. Population Biol., 75 (2009), 239-259. doi: 10.1016/j.tpb.2009.01.004.  Google Scholar

[6]

T. Nagylaki and Y. Lou, The dynamics of migration-selection models, in "Tutorials in Mathematical Biosciences. IV, Lecture Notes in Math., 1922, Springer, Berlin, 2008,117–170. doi: 10.1007/978-3-540-74331-6_4.  Google Scholar

[7]

K. NakashimaW.-M. Ni and L. Su, An indefinite nonlinear diffusion problem in population genetics. Ⅰ. Existence, Discrete Contin. Dyn. Syst., 27 (2010), 617-641.  doi: 10.3934/dcds.2010.27.617.  Google Scholar

[8]

K. Nakashima, The uniqueness of indefinite nonlinear diffusion problem in population genetics, part Ⅰ, J. Differential Equations, 261 (2016), 6233-6282.  doi: 10.1016/j.jde.2016.08.041.  Google Scholar

[9]

K. Nakashima, The uniqueness of an indefinite nonlinear diffusion problem in population genetics, part Ⅱ, J. Differential Equations, 264 (2018), 1946-1983.  doi: 10.1016/j.jde.2017.10.014.  Google Scholar

[10]

K. Nakashima, Multiple existence of indefinite nonlinear diffusion problem in population genetics, J. Differential Equations, work in progress. doi: 10.1016/j.jde.2019.11.082.  Google Scholar

show all references

References:
[1]

Y. Lou and T. Nagylaki, A semilinear parabolic system for migration and selection in population gentics, J. Differential Equations, 181 (2002), 388-418.  doi: 10.1006/jdeq.2001.4086.  Google Scholar

[2]

Y. LouT. Nagylaki and W.-M. Ni, An introduction to migration-selection PDE models, Discrete Contin. Dyn. Syst., 33 (2013), 4349-4373.  doi: 10.3934/dcds.2013.33.4349.  Google Scholar

[3]

Y. LouW.-M. Ni and L. Su, An indefinite nonlinear diffusion problem in population genetics. Ⅱ. Stability and multiplicity, Discrete Contin. Dyn. Syst., 27 (2010), 643-655.  doi: 10.3934/dcds.2010.27.643.  Google Scholar

[4]

T. Nagylaki, Conditions for the existence of clines, Genetics, 80 (1975), 595-615.   Google Scholar

[5]

T. Nagylaki, Polymorphism in multiallelic migration-selection models with dominance, Theoret. Population Biol., 75 (2009), 239-259. doi: 10.1016/j.tpb.2009.01.004.  Google Scholar

[6]

T. Nagylaki and Y. Lou, The dynamics of migration-selection models, in "Tutorials in Mathematical Biosciences. IV, Lecture Notes in Math., 1922, Springer, Berlin, 2008,117–170. doi: 10.1007/978-3-540-74331-6_4.  Google Scholar

[7]

K. NakashimaW.-M. Ni and L. Su, An indefinite nonlinear diffusion problem in population genetics. Ⅰ. Existence, Discrete Contin. Dyn. Syst., 27 (2010), 617-641.  doi: 10.3934/dcds.2010.27.617.  Google Scholar

[8]

K. Nakashima, The uniqueness of indefinite nonlinear diffusion problem in population genetics, part Ⅰ, J. Differential Equations, 261 (2016), 6233-6282.  doi: 10.1016/j.jde.2016.08.041.  Google Scholar

[9]

K. Nakashima, The uniqueness of an indefinite nonlinear diffusion problem in population genetics, part Ⅱ, J. Differential Equations, 264 (2018), 1946-1983.  doi: 10.1016/j.jde.2017.10.014.  Google Scholar

[10]

K. Nakashima, Multiple existence of indefinite nonlinear diffusion problem in population genetics, J. Differential Equations, work in progress. doi: 10.1016/j.jde.2019.11.082.  Google Scholar

[1]

Michio Urano, Kimie Nakashima, Yoshio Yamada. Transition layers and spikes for a reaction-diffusion equation with bistable nonlinearity. Conference Publications, 2005, 2005 (Special) : 868-877. doi: 10.3934/proc.2005.2005.868

[2]

Chaoqun Huang, Nung Kwan Yip. Singular perturbation and bifurcation of diffuse transition layers in inhomogeneous media, part II. Networks & Heterogeneous Media, 2015, 10 (4) : 897-948. doi: 10.3934/nhm.2015.10.897

[3]

Chaoqun Huang, Nung Kwan Yip. Singular perturbation and bifurcation of diffuse transition layers in inhomogeneous media, part I. Networks & Heterogeneous Media, 2013, 8 (4) : 1009-1034. doi: 10.3934/nhm.2013.8.1009

[4]

Hiroshi Matsuzawa. On a solution with transition layers for a bistable reaction-diffusion equation with spatially heterogeneous environments. Conference Publications, 2009, 2009 (Special) : 516-525. doi: 10.3934/proc.2009.2009.516

[5]

Thomas I. Seidman. Interface conditions for a singular reaction-diffusion system. Discrete & Continuous Dynamical Systems - S, 2009, 2 (3) : 631-643. doi: 10.3934/dcdss.2009.2.631

[6]

Kin Ming Hui. Collasping behaviour of a singular diffusion equation. Discrete & Continuous Dynamical Systems - A, 2012, 32 (6) : 2165-2185. doi: 10.3934/dcds.2012.32.2165

[7]

M. Grasselli, V. Pata. A reaction-diffusion equation with memory. Discrete & Continuous Dynamical Systems - A, 2006, 15 (4) : 1079-1088. doi: 10.3934/dcds.2006.15.1079

[8]

Ricardo Enguiça, Andrea Gavioli, Luís Sanchez. A class of singular first order differential equations with applications in reaction-diffusion. Discrete & Continuous Dynamical Systems - A, 2013, 33 (1) : 173-191. doi: 10.3934/dcds.2013.33.173

[9]

Kin Ming Hui, Sunghoon Kim. Existence of Neumann and singular solutions of the fast diffusion equation. Discrete & Continuous Dynamical Systems - A, 2015, 35 (10) : 4859-4887. doi: 10.3934/dcds.2015.35.4859

[10]

Zhaosheng Feng. Traveling waves to a reaction-diffusion equation. Conference Publications, 2007, 2007 (Special) : 382-390. doi: 10.3934/proc.2007.2007.382

[11]

Nick Bessonov, Gennady Bocharov, Tarik Mohammed Touaoula, Sergei Trofimchuk, Vitaly Volpert. Delay reaction-diffusion equation for infection dynamics. Discrete & Continuous Dynamical Systems - B, 2019, 24 (5) : 2073-2091. doi: 10.3934/dcdsb.2019085

[12]

Perla El Kettani, Danielle Hilhorst, Kai Lee. A stochastic mass conserved reaction-diffusion equation with nonlinear diffusion. Discrete & Continuous Dynamical Systems - A, 2018, 38 (11) : 5615-5648. doi: 10.3934/dcds.2018246

[13]

Kin Ming Hui, Soojung Kim. Asymptotic large time behavior of singular solutions of the fast diffusion equation. Discrete & Continuous Dynamical Systems - A, 2017, 37 (11) : 5943-5977. doi: 10.3934/dcds.2017258

[14]

Danielle Hilhorst, Hideki Murakawa. Singular limit analysis of a reaction-diffusion system with precipitation and dissolution in a porous medium. Networks & Heterogeneous Media, 2014, 9 (4) : 669-682. doi: 10.3934/nhm.2014.9.669

[15]

Yan-Yu Chen, Yoshihito Kohsaka, Hirokazu Ninomiya. Traveling spots and traveling fingers in singular limit problems of reaction-diffusion systems. Discrete & Continuous Dynamical Systems - B, 2014, 19 (3) : 697-714. doi: 10.3934/dcdsb.2014.19.697

[16]

Sebastién Gaucel, Michel Langlais. Some remarks on a singular reaction-diffusion system arising in predator-prey modeling. Discrete & Continuous Dynamical Systems - B, 2007, 8 (1) : 61-72. doi: 10.3934/dcdsb.2007.8.61

[17]

Henri Berestycki, Nancy Rodríguez. A non-local bistable reaction-diffusion equation with a gap. Discrete & Continuous Dynamical Systems - A, 2017, 37 (2) : 685-723. doi: 10.3934/dcds.2017029

[18]

Elena Trofimchuk, Sergei Trofimchuk. Admissible wavefront speeds for a single species reaction-diffusion equation with delay. Discrete & Continuous Dynamical Systems - A, 2008, 20 (2) : 407-423. doi: 10.3934/dcds.2008.20.407

[19]

Tomás Caraballo, José A. Langa, James C. Robinson. Stability and random attractors for a reaction-diffusion equation with multiplicative noise. Discrete & Continuous Dynamical Systems - A, 2000, 6 (4) : 875-892. doi: 10.3934/dcds.2000.6.875

[20]

Xiaojie Hou, Yi Li, Kenneth R. Meyer. Traveling wave solutions for a reaction diffusion equation with double degenerate nonlinearities. Discrete & Continuous Dynamical Systems - A, 2010, 26 (1) : 265-290. doi: 10.3934/dcds.2010.26.265

2018 Impact Factor: 1.143

Metrics

  • PDF downloads (52)
  • HTML views (42)
  • Cited by (0)

Other articles
by authors

[Back to Top]